MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP DORSAL DISTAL RAD PLATE/RADIAL COLUMN/6H SHAFT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP DORSAL DISTAL RAD PLATE/RADIAL COLUMN/6H SHAFT; PLATE, FIXATION, BONE
Model Number 02.115.540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).Date of postoperative nonunion and infection development is unknown.Originally implanted on an unknown date of (b)(6) 2014.Complainant device is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a hardware removal and revision on (b)(6) 2017 due to broken wrist fusion plate, nonunion and infection.Hardware was originally implanted on an unknown date of (b)(6) 2014.The patient is reported to have presented to the surgeon with a broken plate, thus leading to the hardware removal being scheduled.The surgeon removed one (1) wrist fusion plate, one (1) distal radial plate, seven (7) 2.7 mm cortex screws and three (3) 3.5 mm cortex screws, and replaced the hardware with a k-wire fixation including an unknown quantity of k-wires and an antibiotic cement for infection.It was also reported that fragments were generated from the broken wrist fusion plate and were retained in the patient.Procedure was completed successfully without any surgical delay.Patient¿s outcome reported as okay.This report is for one (1) 2.4mm va-lcp dorsal distal rad plate/radial column/6h shaft this is report 1 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part # 02.115.540, lot # 7651200: manufacturing location: (b)(4), release to warehouse date: 31.Oct.2011: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No product was returned.Us customer quality (cq) conducted the investigation based on x-ray provided.X-ray provided showed no product defect and the complaint of infection/non-union could not be confirmed.Whether this complaint could be replicated is not applicable because the device was not returned.Since no product defect was found, no further investigation will be conducted.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM VA-LCP DORSAL DISTAL RAD PLATE/RADIAL COLUMN/6H SHAFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7083551
Report Number8030965-2017-50301
Device Sequence Number16368808
Product Code HRS
UDI-Device Identifier10886982035448
UDI-Public(01)10886982035448(10)7651200
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K102694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.115.540
Device Catalogue Number02.115.540
Device Lot Number7651200
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer01/04/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight66